Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 41, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Dec 28, 2017, 4:02 PM EST. It took effect at Dec 29, 2017, 5:00 AM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2017, 4:02 PM EST (21:02 UTC)
- In effect from
- Dec 29, 2017, 5:00 AM EST
- Expired
- Dec 30, 2017, 1:00 PM EST
- In force
- 32 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
803 WHUS72 KMFL 282102 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 402 PM EST Thu Dec 28 2017 AMZ650-651-670-671-290515- /O.NEW.KMFL.SC.Y.0041.171229T1000Z-171230T1200Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 402 PM EST Thu Dec 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 7 AM EST SATURDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect from 5 AM Friday to 7 AM EST Saturday. * Winds and Seas...North winds 10 to 20 kt with gusts up to 25 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that significant wave heights of 7 feet or higher are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
3 follow-up statements
279 WHUS72 KMFL 290849 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 349 AM EST Fri Dec 29 2017 AMZ650-651-670-671-301200- /O.CON.KMFL.SC.Y.0041.171229T1000Z-171230T1200Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 349 AM EST Fri Dec 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * Winds and Seas...North winds 10 to 20 kt, with 15 to 20 kt in the Gulf Stream. Seas building to 7 to 9 feet, mainly in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that significant wave heights of 7 feet or higher are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
285 WHUS72 KMFL 292035 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 335 PM EST Fri Dec 29 2017 AMZ650-651-670-671-301800- /O.EXT.KMFL.SC.Y.0041.000000T0000Z-171230T1800Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 335 PM EST Fri Dec 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST SATURDAY... * Winds and Seas...North winds 15 to 20 kt with gusts up to 25 kt. Seas 6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that significant wave heights of 7 feet or higher are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
292 WHUS72 KMFL 300855 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 355 AM EST Sat Dec 30 2017 AMZ651-671-301000- /O.CAN.KMFL.SC.Y.0041.000000T0000Z-171230T1800Z/ Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 355 AM EST Sat Dec 30 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Miami has cancelled the Small Craft Advisory. $$ AMZ650-670-301800- /O.CON.KMFL.SC.Y.0041.000000T0000Z-171230T1800Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 355 AM EST Sat Dec 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * Winds and Seas...Northwest winds 10 to 15 kt. Seas up to 7 feet, mainly in a north-northeast swell. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that significant wave heights of 7 feet or higher are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 1:22 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Dec 28, 1:22 PM EST, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Miami FL 122 PM EST Thu Dec 28 2017 .AVIATION... Few showers possible this afternoon east coast but probabilities dont warrant mention in terminals. CIG restrictions have finally lifted at KAPF, but expect MVFR/IFR CIGs to reappear later tonight through Friday morning. Elsewhere, VFR conditions prevail. NE wind 10 knots today, then calm tonight, then N around 10 KT on Friday. && .PREV DISCUSSION... /issued 1015 AM EST Thu Dec 28 2017/ UPDATE... Morning fog slow to burn-off has been the main weather dilemma this morning across Collier, Hendry, Glades County, and as of 15z, there is still some VSBY issues over this region. Diurnal warming has been curbed accordingly, with low 60s being experienced over western sections, mid to upper 70s across eastern areas where sun is ample. A few showers are located along the east coast, and this general trend should continue through the day, increasing some over the eastern interior where differential heating may be maximized. PREV DISCUSSION... /issued 659 PM EST Mon Dec 25 2017/ UPDATE...Lowered pops ever so slightly for tonight based on latest trends with radar not showing much precip at all and short term models are not so aggressive. Other than that, no changes to the forecast for this update. PREV DISCUSSION... /issued 423 PM EST Mon Dec 25 2017/ DISCUSSION... Synopsis and near term (through this evening): A weakening surface cold front continues to move farther south into South Florida late this afternoon. The front should make it to southern Miami- Dade by early evening. Most areas will not notice much of a temperature change with the boundary passage, just a wind shift. A ridge of high pressure builds into the southeast states and winds behind the boundary veer to a more northeasterly direction with time. Short Term and Medium Range (overnight through Thursday night): The remnant front dissipates over the area tonight, and with high pressure increasing over the eastern states and a ridge nosing into Florida from the northeast, expect generally northeasterly flow. This will allow a modest amount of low level moisture to continually stream over the region, sufficient for some stratocumulus clouds and isolated to scattered showers over the Atlantic waters to move inland over the east coast from time to time. This pattern will be in place beginning tonight and lasting through at least Thursday. The east coast metro areas could see one of these pesky passing showers really at any time tonight through the remainder of the week. Lacking any strong forcing mechanism, the showers will be fairly sporadic in nature and significant rain accumulation is not expected for most areas. Long Range (Friday through Monday): There is a little more support in the models today for perhaps a frontal passage or wind shift Friday or early Saturday that should bring slightly lower thickness values to South Florida. This could cause temperatures over the weekend to be about 4 to 8 degrees cooler compared to earlier in the week, which would be nice. It is possible that we may see higher rain chances on either New Year's Eve or New Year's Day as a possible low-level disturbance enhances precipitation near a stationary frontal boundary. However, there has not been any consistency or agreement among the models about anything from Sunday onward, so will not forecast anything radical in terms of PoPs at this time. MARINE... Winds over the local waters are increasing this afternoon in the wake of a cold front, currently over extreme southern Florida oriented NE-SW. Northerly winds of 15-20 knots over the Atlantic waters late this afternoon and this evening will require small craft operators to exercise caution. Winds veer to more northeasterly tonight and Tuesday as the front dissipates and high pressure builds over the eastern states. Significant wave heights increasing this evening into early Tuesday to 3 to 4 feet except 5 feet near the Gulf Stream. Boating conditions to improve late in the week as the pressure gradient slackens over the region. BEACH FORECAST... The rip current risk will increase to moderate levels along the Atlantic beaches tonight and Tuesday as east-northeast winds increase. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 65 79 65 78 / 20 10 10 0 Fort Lauderdale 68 80 65 78 / 20 0 10 10 Miami 68 82 66 80 / 20 10 10 10 Naples 65 80 62 77 / 10 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...23/SK DISCUSSION...67/MT MARINE...67/MT AVIATION...23/SK BEACH FORECAST...67/MT
Hazardous weather outlook, Dec 28, 1:16 PM EST, 2 hours 46 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 116 PM EST Thu Dec 28 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 290630- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 116 PM EST Thu Dec 28 2017 ...MODERATE RISK OF RIP CURRENTS PALM BEACH COUNTY... ...PATCHY FOG WESTERN INTERIOR LATE TONIGHT... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: There is a moderate risk of rip currents along the beaches of Palm Beach County. Visibility: Patchy fog is possible over portions of the western interior late tonight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Continuing east-northeasterly flow is expected to bring a moderate risk to all Atlantic beaches through the end of the week. A strong cold front is forecast to move into the region early next week, bringing a threat for thunderstorms across South Florida. Marine conditions may deteriorate behind the front into mid next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.